MAUDE Adverse Event Report: STRYKER GMBH STEPDRILL FOR LAG SCREW T2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH STEPDRILL FOR LAG SCREW T2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18063025
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "the surgeon was drilling to position the second cervical screw of a reconstruction nail when the drill bit broke, leaving the end of the device in the femoral neck.Increased anesthesia time, while a solution was found to remove the broken end.Removal of device." the procedure was delayed by between 30 and 45 minutes.The alignment of the drill in the nail hole was checked before the nail was placed.Freehand extraction: the broken bit followed the guide pin when the operator removed it by hand.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Corrections: please refer to sections d4 (lot code) and d9.The affected device was not returned.Nonetheless, an intra-operative photo of it was received and could confirmed the reported event.It can be seen that the drill's tip is broken, a fragment was detached.The lot # is not visible on the photo.Note: the wrong instrument (lot # 18063026, catalog # ku66255) was returned.It has been confirmed by the user that the reported event concerns a drill catalog # 18063025.Despite multiple attempts, the correct device has not been returned.Despite confirmation of the drill breakage, it was not possible to determine the root cause.The return of the instrument would have been necessary for a detailed investigation.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
STEPDRILL FOR LAG SCREW T2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21100495
Report Number0009610622-2025-00005
Device Sequence Number15658055
Product Code LXH
UDI-Device Identifier04546540414588
UDI-Public04546540414588
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18063025
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown